MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX XTRAFLANGE 22.5; SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE

ATOS MEDICAL AB PROVOX XTRAFLANGE 22.5; SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE
Catalog Number 7275
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: no product will be returned according to the reporter.Therefore, atos medical ab have sent further questions to the reporter to be able to perform a theoretical investigation of the root cause of the event.Information and conclusion from the investigation will be summarized in a follow up report.Exemption number e2018017.Atos medical ab (manufacturer) is submitting the report on behalf of (b)(4) (importer).Contact person for the importer is provided in f3-5.Address of the importer is, (b)(4), usa atos medical ab, manufacturer, registration no.3002806269.(b)(4), importer, registration no.3007501574.
 
Event or Problem Description
This is the information that was received from the initial reporter: provox xtra flange 22.5fr was placed on (b)(6) 2019 in clinic, while on zoom with a clinical rep from atos.When the patient woke up on (b)(6), the xtra flange had dislodged.He contacted his clinician around 9am, stating he was cleaning his prosthesis and started coughing.He noticed that there was a "white piece" in his airway which he then was able to remove with his blue brush.Patient denies manipulating the xtra flange; however, he did note a very tight fit of his larytube when placing the previous night.Description of the product: provox xtra flange is a silicone washer intended to reduce periprosthetic leakage that is detected on patients using indwelling provox voice prostheses.Placement is performed by a medical doctor or a trained medical professional in accordance with local or national guidelines.
 
Event or Problem Description
This is the information that was received from the initial reporter: provox xtra flange 22.5fr was placed on (b)(6) 2019 in clinic, while on zoom with a clinical rep from atos.When the patient woke up on 5/10, the xtra flange had dislodged.He contacted his clinician around 9am, stating he was cleaning his prosthesis and started coughing.He noticed that there was a "white piece" in his airway which he then was able to remove with his blue brush.Patient denies manipulating the xtra flange; however, he did note a very tight fit of his larytube when placing the previous night.Description of the product: provox xtra flange is a silicone washer intended to reduce periprosthetic leakage that is detected on patients using indwelling provox voice prostheses.Placement is performed by a medical doctor or a trained medical professional in accordance with local or national guidelines.
 
Additional Manufacturer Narrative
Investigation: this is a follow up report (#1).No product has been returned to the manufacturer, therefore this is a theoretical evaluation of the root cause of the event.We have also asked questions to people involved in placing the device to better substantiate the theoretical evaluation.Theoretical evaluation: without having access to the actual product it is difficult to do a proper investigation.However, an atos representative, who is very experienced, where present on zoom when placing xtra flange and we can therefore with high probability exclude that the xtra flange was damaged during placement.A check that the product was correctly positioned was done by the clinician before the patient left the health care facility.The most likely cause for this to happen is that the patient may accidentally have pulled off/damaged the xtra flange when inserting the larytube.The user himself noticed "a very tight fit of his larytube when placing" hence a contributing cause may also be that a wrong size of larytube was used.It is stated in the ifu of the product; precautions instruct the patient to be careful when cleaning the voice prosthesis and stoma, and when inserting devices such as larytubes and larybuttons into the stoma.Provox xtra flange may be accidently removed and aspirated.If this occurs the patient must seek immediate medical attention.Conclusion: nothing in the theoretical evaluation indicates a faulty or malfunctioning product.Exemption number e2018017.Atos medical ab (manufacturer) is submitting the report on behalf of atos medical, inc.(importer).Contact person for the importer is provided.Address of the importer is, (b)(6).Atos medical ab, manufacturer, registration no.(b)(4).Atos medical, inc., importer, registration no.(b)(4).

Brand Name
PROVOX XTRAFLANGE 22.5
Common Device Name
SILICONE WASHER INTENDED TO REDUCE PERIPROSTHETIC LEAKAGE
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8, p.o. box 183
hörby, 24222
SW  24222
MDR Report Key8669649
Report Number8032044-2019-00003
Device Sequence Number16731709
Product Code EWL
UDI-Device Identifier07331791006920
UDI-Public7331791006920
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K092593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number7275
Device Lot Number1811199
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/10/2019
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1